# SDR CA080903001

- Difficulty date: September 2, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cessna 172R
- Aircraft time: 1,820 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 149NL
- Condition: Malfunctioned
- Location: Engine
- Part time: 1,222 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING FIRST START OF THE DAY THE PILOT NOTED A GRINDING NOISE WHEN THE STARTER WAS ENGAGED. THE BENDIX WAS SUSPECTED TO NOT COMPLETELY ENGAGE RING GEAR. STARTER WAS REPLACED AND NO FURTHER ISSUES WERE NOTED.
